Alert archive / North Dakota / High Wind Warnings in 2008

High Wind Warning 1, NWS Bismarck, ND

March 24, 200826 counties in North Dakota

NWS Bismarck, ND issued this high wind warning at Mar 24, 2008, 3:14 AM MDT for 26 counties in North Dakota. It took effect at Mar 24, 2008, 12:00 PM MDT. It was in force for 9 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 24, 2008, 3:14 AM MDT (09:14 UTC)
In effect from
Mar 24, 2008, 12:00 PM MDT
Expired
Mar 24, 2008, 8:58 PM MDT
In force
9 hr
Issued by
NWS Bismarck, ND
All 26 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 113 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 12:51 PM MDTNON-TSTM WND GST 60Williston, ND
Mar 24, 1:11 PM MDTNON-TSTM WND GST 58Dickinson, ND
Mar 24, 3:04 PM MDTNON-TSTM WND GST 591 S Killdeer, ND
Mar 24, 3:14 PM MDTHIGH SUST WINDS 47Grassy Butte, ND
Mar 24, 4:14 PM MDTNON-TSTM WND GST 654 Wnw Parshall, NDHOTEL SITE
Mar 24, 4:17 PM MDTHIGH SUST WINDS 402 Wnw Balfour, NDALPHA SITE
Mar 24, 4:29 PM MDTHIGH SUST WINDS 42Crosby, ND
Mar 24, 4:47 PM MDTHIGH SUST WINDS 402 E Moffit, NDLONG LAKE NWR
Mar 24, 5:00 PM MDTHIGH SUST WINDS 41Denhoff, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1891 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 240914
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
414 AM CDT MON MAR 24 2008

...HIGH WIND WARNING THIS AFTERNOON AND EVENING OVER WESTERN AND
MOST OF CENTRAL NORTH DAKOTA...

.A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN ALBERTA AND
SASKATCHEWAN EARLY THIS MORNING IS FORECAST TO MOVE SOUTHEAST
ACROSS SOUTHERN CANADA TODAY AND BE OVER SOUTHEASTERN MANITOBA BY
THIS EVENING. WINDS AHEAD OF THIS SYSTEM WILL BE SOUTHERLY...THEN
SWITCH TO WESTERLY AND INCREASE TO 30 TO 40 MPH WITH GUSTS
APPROACHING 60 MPH AS THE LOW AND ITS ASSOCIATED FRONT MOVES
THROUGH THE REGION. THE STRONG WEST WINDS WILL DEVELOP AROUND NOON
OVER WESTERN NORTH DAKOTA...AND BY MID-AFTERNOON OVER CENTRAL
NORTH DAKOTA. THE STRONG WINDS WILL PERSIST INTO THE EARLY EVENING
HOURS BEFORE DIMINISHING SLOWLY TO 15 TO 30 MPH.

THOSE TRAVELING ACROSS NORTH DAKOTA SHOULD USE EXTRA CAUTION
ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-241715-
/O.UPG.KBIS.HW.A.0002.080324T1800Z-080325T0300Z/
/O.NEW.KBIS.HW.W.0001.080324T1800Z-080325T0300Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
414 AM CDT MON MAR 24 2008 /314 AM MDT MON MAR 24 2008/

...HIGH WIND WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

WEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH CAN BE
EXPECTED THIS AFTERNOON AND EARLY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NDZ003-011-019-021-241715-
/O.UPG.KBIS.HW.A.0002.080324T1800Z-080325T0300Z/
/O.NEW.KBIS.HW.W.0001.080324T2100Z-080325T0300Z/
RENVILLE-WARD-MERCER-MCLEAN-
INCLUDING THE CITIES OF...MOHALL...MINOT...BEULAH...HAZEN...
GARRISON
414 AM CDT MON MAR 24 2008 /314 AM MDT MON MAR 24 2008/

...HIGH WIND WARNING IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

WEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH CAN BE
EXPECTED FROM MID-AFTERNOON THROUGH EARLY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NDZ004-005-012-013-020-022-023-034>036-042-045-046-241715-
/O.NEW.KBIS.HW.W.0001.080324T2100Z-080325T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-OLIVER-SHERIDAN-WELLS-MORTON-
BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
CENTER...MCCLUSKY...HARVEY...MANDAN...BISMARCK...STEELE...ELGIN...
FORT YATES...LINTON
414 AM CDT MON MAR 24 2008 /314 AM MDT MON MAR 24 2008/

...HIGH WIND WARNING IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. 

WEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH CAN BE
EXPECTED FROM MID-AFTERNOON THROUGH EARLY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

JV
3 follow-up statements
000 
WWUS73 KBIS 241632
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1132 AM CDT MON MAR 24 2008

...HIGH WIND WARNING THIS AFTERNOON AND EVENING OVER WESTERN AND
MOST OF CENTRAL NORTH DAKOTA...

.A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN ALBERTA AND
SASKATCHEWAN THIS MORNING IS FORECAST TO MOVE SOUTHEAST ACROSS
SOUTHERN CANADA TODAY AND BE OVER SOUTHEASTERN MANITOBA BY THIS
EVENING. WINDS AHEAD OF THIS SYSTEM WILL BE SOUTHERLY...THEN
SWITCH TO WESTERLY AND INCREASE TO 30 TO 40 MPH WITH GUSTS
APPROACHING 60 MPH AS THE LOW AND ITS ASSOCIATED FRONT MOVES
THROUGH THE REGION. THE STRONG WEST WINDS WILL DEVELOP AROUND NOON
OVER WESTERN NORTH DAKOTA...AND BY MID-AFTERNOON OVER CENTRAL
NORTH DAKOTA. THE STRONG WINDS WILL PERSIST INTO THE EARLY EVENING
HOURS BEFORE DIMINISHING SLOWLY TO 15 TO 30 MPH.

THOSE TRAVELING ACROSS NORTH DAKOTA SHOULD USE EXTRA CAUTION
ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-250045-
/O.CON.KBIS.HW.W.0001.080324T1800Z-080325T0300Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
1132 AM CDT MON MAR 24 2008 /1032 AM MDT MON MAR 24 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

WEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH CAN BE
EXPECTED THIS AFTERNOON AND EARLY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NDZ003>005-011>013-019>023-034>036-042-045-046-250045-
/O.CON.KBIS.HW.W.0001.080324T2100Z-080325T0300Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...MANDAN...BISMARCK...STEELE...ELGIN...FORT YATES...LINTON
1132 AM CDT MON MAR 24 2008 /1032 AM MDT MON MAR 24 2008/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM CDT /3 PM MDT/
THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM CDT /3 PM MDT/
THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. 

WEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH CAN BE
EXPECTED FROM MID-AFTERNOON THROUGH EARLY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS73 KBIS 242134
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
434 PM CDT MON MAR 24 2008

...HIGH WIND WARNING THIS AFTERNOON AND EVENING OVER WESTERN AND
MOST OF CENTRAL NORTH DAKOTA...

.A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN SASKATCHEWAN IS
FORECAST TO MOVE TO SOUTHERN MANITOBA THIS EVENING. WESTERLY
WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED AS THE
LOW MOVES THROUGH THE REGION. THE STRONG WINDS WILL PERSIST THROUGH
THE EVENING HOURS BEFORE DIMINISHING SLOWLY TO 15 TO 30 MPH.

THOSE TRAVELING ACROSS NORTH DAKOTA SHOULD USE EXTRA CAUTION
ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. WORK ON ROOF TOPS OR
ELEVATED AND EXPOSED AREAS SHOULD BE AVOIDED.

NDZ001>005-009>013-017>023-031>036-040>046-250300-
/O.CON.KBIS.HW.W.0001.000000T0000Z-080325T0300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON
434 PM CDT MON MAR 24 2008 /334 PM MDT MON MAR 24 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

WEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH CAN BE
EXPECTED THROUGH THE EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
ABELING
000
WWUS73 KBIS 250258
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
958 PM CDT MON MAR 24 2008

...WINDS QUICKLY SUBSIDING ACROSS WESTERN NORTH DAKOTA...

.THE STRONG WINDS ACROSS WESTERN NORTH DAKOTA HAVE DIMINISHED THIS
EVENING AND THE HIGH WIND WARNING IS NO LONGER IN EFFECT. GUSTY
WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE FOR AN HOUR
OR TWO ACROSS PORTIONS OF THE WEST. THE WINDS SHOULD DIMINISH
FURTHER AND BY MIDNIGHT GUSTS SHOULD BE BELOW 30 MPH.

NDZ001>005-009>013-017>023-031>036-040>046-250400-
/O.CAN.KBIS.HW.W.0001.000000T0000Z-080325T0300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON
958 PM CDT MON MAR 24 2008 /858 PM MDT MON MAR 24 2008/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE HIGH
WIND WARNING. 

THE HIGH WIND WARNING FOR WEST AND MUCH OF CENTRAL NORTH DAKOTA
HAS BEEN CANCELLED. THE WINDS MAY STILL GUST TO 40 MPH FOR
ANOTHER HOUR OR TWO OVER PORTIONS OF THE WEST BUT THE WINDS WILL
CONTINUE TO DIMINISH. 

$$

ABELING

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind warning went out at Mar 24, 3:10 AM MDT, 4 minutes earlier.

Area forecast discussion, Mar 24, 3:10 AM MDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
410 AM CDT MON MAR 24 2008

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
MAIN CONCERN FOR TODAY IS WINDS. STRONG LOW PRESSURE SYSTEM
LOCATED OVER SOUTHERN ALBERTA/SASKATCHEWAN EARLY THIS MORNING WITH
SOUTHERLY WINDS AHEAD OF THE SYSTEM OVER THE STATE. THE LOW IS
FORECAST TO MOVE ALONG AND JUST NORTH OF THE CANADIAN BORDER...AND
SHOULD BE SOUTH OF WINNIPEG IN SOUTHERN MANITOBA BY THIS EVENING.
FORECAST BUFR SOUNDINGS SHOW AN ADIABATIC LAPSE RATE UP TO H700
FOR ALL OF WESTERN AND MOST OF CENTRAL NORTH DAKOTA - ALL BUT THE
FAR EASTERN PARTS OF CENTRAL ND. WINDS AT H850 ARE 50 KTS AND AT
H700 ARE 50-65 KTS. ALSO THE UPPER JET OF 110-130 KTS IS ALONG THE
ND/SD BORDER. MOST OF THE STATE IS IN THE FAVORED STRONG WIND AREA
SOUTHWEST OF THE TRACK OF THE SURFACE LOW AS WELL. GUIDANCE VALUES
NOT SHOWING WINDS VERY STRONG...BUT THINKING 30 TO 40 MPH
SUSTAINED WINDS WITH GUSTS OF 50 TO 60 MPH AT TIMES. HENCE WILL
UPGRADE HIGH WIND WATCH TO A HIGH WIND WARNING. WILL START WESTERN
COUNTIES AT 1PM CDT/NOON MDT...AND ADD CENTRAL COUNTIES AT 4PM
CDT...VALID UNTIL 10PM CDT.

HAVE KEPT MENTION OF CHANCE OF RAIN OR SNOW SHOWERS WITH THIS
SYSTEM ACROSS THE NORTH TODAY. TONIGHT AND TUESDAY COLD ADVECTION
BEHIND THE FRONT AND PLENTY OF CLOUDS AND UPPER LEVEL SHORTWAVE
ENERGY...SO WILL KEEP CHANCE OF SNOW SHOWERS OVER ALL OF THE
FORECAST AREA ON TUESDAY.

THE NEXT MAIN SYSTEM MOVES INTO THE PACIFIC NORTHWEST TUESDAY
NIGHT AND MOVES ACROSS THE ROCKIES WEDNESDAY...AND DEVELOPS A
SURFACE LOW OVER THE PLAINS IN THE LEE OF THE ROCKIES BY WEDNESDAY
NIGHT. WILL KEEP A GOOD CHANCE OF SNOW ACROSS SOUTHERN COUNTIES
WEDNESDAY NIGHT.

.LONG TERM...THURSDAY THROUGH MONDAY
THE GFS KEEPS THE FLOW ALOFT ZONAL THURSDAY THROUGH MONDAY...WHILE
THE ECMWF STARTS ZONAL BUT ENDS WITH A MORE COMPLEX WAVE PATTERN
ALOFT BY THE END OF THE LONG TERM.  THE GFS HAS BEEN THE MOST
CONSISTENT THROUGH THE EXTENDED AND WILL LEAN TOWARD ITS TREND.  THE
MAIN WEATHER FEATURE FOR THE EXTENDED WILL BE A SHORT WAVE/SURFACE
LOW COMBINATION FORECAST TO MOVE THROUGH THE AREA THURSDAY AND
FRIDAY.  WITH THE UPPER LEVEL JET SOUTH ACROSS THE CENTRAL US DURING
THIS PERIOD...WE WILL BE ON THE COLD SIDE. THE GFS INDICATES THE
BEST CHANCE OF PRECIP ALONG NORTHERN SOUTH DAKOTA/SOUTHERN NORTH
DAKOTA...BUT THIS MAY TREND SOUTH WITH TIME AS THE BEST DYNAMICS
WILL BE CLOSER TO THE JET.  FOR NOW WILL CONTINUE WITH THE TREND OF
THE PREVIOUS FORECAST...KEEPING A CHANCE OF SNOW THROUGH THE FRIDAY
NIGHT...KEEPING SATURDAY DRY...THEN BRINGING ANOTHER CHANCE OF
PRECIP IN SAT NIGHT AND SUNDAY AS YET ANOTHER UPPER WAVE MOVES
THROUGH THE AREA.  TEMPERATURES WILL CONTINUE TO BE ON THE COOL SIDE
OF NORMAL.

&&

.AVIATION...WITH THE SURFACE LOW MOVING NORTH OF THE STATE TODAY...
STRONG WINDS WILL DEVELOP AS AN ADIABATIC LAPSE RATE DEVELOPS IN THE
AFTERNOON LINKING THE SURFACE WIND TO THE STRONG WINDS AT 700 MB.
CONDITIONS WILL BE MAINLY VFR THROUGH THE DAY.  A COLD FRONT WILL
DROP ACROSS THE STATE LATE TONIGHT AS THE LOW EXITS TO THE
EAST...WITH A POTENTIAL FOR MVFR CONDITIONS ALONG AND BEHIND THE
FRONT.

&&

.FIRE WEATHER...
WIND EVENT TODAY WILL BRING WEST WINDS OF 30 TO 40 MPH WITH GUSTS
OF 50 TO 60 MPH TO MOST OF WESTERN AND CENTRAL NORTH
DAKOTA...WHERE THERE IS LACK OF SNOW COVER AND DORMANT GRASS.
ALONG WITH THIS WIND...TEMPERATURES WILL CLIMB INTO THE 50S AND
LOWER 60S WITH MINIMUM RELATIVE HUMIDITIES OF 20 TO 30 PERCENT.
WILL ISSUE A RED FLAG WARNING THIS AFTERNOON AND EVENING FOR ALL
OF WESTERN AND MOST OF CENTRAL NORTH DAKOTA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR NDZ003>005-011>013-019>023-
034>036-042-045-046.

RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR NDZ001>004-009>012-017>022-
031>035-040>046.

HIGH WIND WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR NDZ001-002-009-010-017-018-
031>033-040-041-043-044.

&&

JV/TSW
Hazardous weather outlook, Mar 23, 3:56 PM MDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
456 PM CDT SUN MAR 23 2008

NDZ001>004-009>012-017>019-021-031>033-040-041-043-044-242200-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
456 PM CDT SUN MAR 23 2008 /356 PM MDT SUN MAR 23 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY WINDY CONDITIONS WILL DEVELOP MONDAY MORNING WEST SPREADING
INTO CENTRAL PORTIONS OF NORTH DAKOTA DURING THE AFTERNOON.
SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH
ARE EXPECTED. THUS A WIND ADVISORY OR HIGH WIND WARNING WILL
LIKELY BE NEEDED FOR MONDAY MORNING AND AFTERNOON...POSSIBLY
MONDAY NIGHT AS WELL. WINDS WILL SUBSIDE TUESDAY MORNING BUT WILL
CONTINUE TO BE BREEZY FROM THE NORTHWEST UNTIL DIMINISHING NORTH
TO SOUTH DURING TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-013-020-022-023-025-034>037-042-045>048-050-051-242200-
ROLETTE-PIERCE-OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
456 PM CDT SUN MAR 23 2008 /356 PM MDT SUN MAR 23 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDY CONDITIONS WILL DEVELOP MONDAY MORNING WEST SPREADING INTO
CENTRAL PORTIONS OF NORTH DAKOTA DURING THE AFTERNOON. SUSTAINED
WESTERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 40 MPH ARE
EXPECTED. THUS A WIND ADVISORY WILL LIKELY BE NEEDED FOR MONDAY
AFTERNOON...POSSIBLY MONDAY NIGHT AS WELL ACROSS PORTIONS OF NORTH
CENTRAL AND SOUTH CENTRAL NORTH DAKOTA. WINDS WILL SUBSIDE TUESDAY
MORNING BUT WILL CONTINUE TO BE BREEZY FROM THE NORTHWEST UNTIL
DIMINISHING NORTH TO SOUTH DURING TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 8:55 PM MDTHigh Wind WatchBISAdams, Billings, Bowman, Burke, Divide, Dunn and 9 more6 hr
Mar 24, 4:03 AM MDTRed Flag WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 20 more17 hr

Nearby

High Wind Warnings in North Dakota, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.